Alert archive / Hawaii / Flash Flood Warnings in 2017

Flash Flood Warning 27, NWS Honolulu, HI

December 20, 2017Kalawao County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Dec 20, 2017, 5:02 AM HST for Kalawao County, Hawaii. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 20, 2017, 5:02 AM HST (15:02 UTC)
Expired
Dec 20, 2017, 5:00 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 93 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 8:08 AM HSTFLASH FLOOD2 E Haiku, HION HANA HIGHWAY 360 IN THE AREA OF KAUPAKALUA ROAD CLOSED DUE TO A LANDSLIDE. TRAFFIC IN BOTH DIRECTIONS HAS BEEN AFFECTED.
Dec 20, 8:08 AM HSTFLASH FLOOD2 E Haiku, HION HANA HIGHWAY 360 IN THE AREA OF KAUPAKALUA ROAD CLOSED DUE TO A LANDSLIDE. TRAFFIC IN BOTH DIRECTIONS HAS BEEN AFFECTED. CREWS ARE IN ROUTE. MOTORISTS SHOULD BE AWARE AND MAKE NECESSARY ARRANGEMENTS.
Dec 20, 8:08 AM HSTFLASH FLOOD2 S Kahakuloa, HION KAHEKILI HIGHWAY IN THE AREA OF MILE MARKER 7, THE ROAD IS IMPASSIBLE DUE TO FLOODING.
Dec 20, 8:08 AM HSTFLASH FLOOD2 S Kahakuloa, HION KAHEKILI HIGHWAY IN THE AREA OF MILE MARKER 7, THE ROAD IS IMPASSIBLE DUE TO FLOODING. CREWS ARE IN ROUTE. MOTORISTS SHOULD MAKE NECESSARY ARRAGEMENTS.
Dec 20, 10:27 AM HSTFLASH FLOODKahului, HITHE INTERSECTION AT PUUNENE AND WAKEA AVENUES NEAR CHRIST THE KING CHURCH IS CLOSED IN ALL DIRECTIONS DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 186 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 3.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2017-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2017-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WGHW50 PHFO 201502
FFWHFO
HIC009-201800-
/O.NEW.PHFO.FF.W.0027.171220T1502Z-171220T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
502 AM HST WED DEC 20 2017

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Maui in Maui County

* Until 800 AM HST

* At 500 AM HST, the rain gage at Kahului airport reported 2.64 
  inches of rainfall in the past hour. Flash flooding is expected to 
  begin shortly.

* Locations in the warning include but are not limited to...
  Kahului, Honokohau, Kahakuloa, Haliimaile, Lahaina, Paia, Makawao,
  Wailuku, Waihee, Kula, Pukalani and Napili-Honokowai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 800 AM HST if heavy rain
persists.

This flash flood warning replaces the previously issued flood
advisory that was in effect for portions of the island of Maui in
Maui County.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Houston
7 follow-up statements
211 
WGHW70 PHFO 201618
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
618 AM HST WED DEC 20 2017

HIC009-201800-
/O.CON.PHFO.FF.W.0027.000000T0000Z-171220T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
618 AM HST WED DEC 20 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM HST FOR THE
ISLAND OF MAUI IN MAUI COUNTY...

At 615 AM HST...radar indicated that slow-moving thunderstorms with 
heavy rain were increasing in coverage and intensity over windward 
east Maui, from Kahului to Nahiku. Rainfall rates up to 2 inches per 
hour are occurring with the heavier showers, and some areas have 
already received 2 to 3 inches of rainfall this morning. Be alert 
for water on the road and the possibility for landslides, especially 
on the Hana Highway.

Locations in the warning include but are not limited to... 

Kahului, Haliimaile, Paia, Makawao, Pauwela, Huelo, Wailuku, Waihee, 
Kula, Keanae, Nahiku, Makawao, Pukalani

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 800 AM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard
821 
WGHW70 PHFO 201728
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
728 AM HST WED DEC 20 2017

HIC009-201800-
/O.CON.PHFO.FF.W.0027.000000T0000Z-171220T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
728 AM HST WED DEC 20 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM HST FOR THE
ISLAND OF MAUI IN MAUI COUNTY...

At 725 AM HST...radar indicated that heavy rain had shifted eastward 
along the windward slopes of Haleakala, and was primarily affecting 
the area between Keanae and Kipahulu. Additional slow-moving heavy 
showers were developing over windward west Maui, between Kahakuloa 
and Waiehu. 

Locations in the warning include but are not limited to...

Kahului, Haliimaile, Paia, Makawao, Pauwela, Huelo, Wailuku, Waihee, 
Kula, Keanae, Nahiku, Makawao, Pukalani.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 800 AM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard
650 
WGHW50 PHFO 201759
FFWHFO
HIC009-202100-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-171220T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
759 AM HST WED DEC 20 2017

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Maui in Maui County

* Until 1100 AM HST

* At 754 AM HST, radar indicated heavy rain over the windward slopes 
  of Haleakala, affecting the area from Huelo to Hana to Kipahulu. 
  Rainfall rates up to 2 inches per hour were occurring with the 
  heaviest showers. Maui County Civil Defense reports that Hana 
  Highway is closed in both directions near Twin Falls due to a 
  landslide. Additional slow-moving heavy showers were developing 
  over windward west Maui, between Kahakuloa and Waiehu. 

* Locations in the warning include but are not limited to...
  Haliimaile, Paia, Makawao, Pauwela, Huelo, Wailuku, Waihee, Kula, 
  Keanae, Nahiku, Makawao, Pukalani.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 1100 AM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard
125 
WGHW70 PHFO 201824
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
824 AM HST WED DEC 20 2017

HIC009-202100-
/O.CON.PHFO.FF.W.0027.000000T0000Z-171220T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
824 AM HST WED DEC 20 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM HST FOR
THE ISLAND OF MAUI IN MAUI COUNTY...

At 820 AM HST...radar indicated heavy rain over the windward slopes 
of Haleakala, affecting the area from Huelo to Kipahulu. Additional 
slow-moving heavy showers were over windward west Maui between 
Waiehu and Kahakuloa. Rainfall rates up to 2 inches per hour were 
occurring with the heaviest showers. Maui County Civil Defense 
reports that Hana Highway is closed in both directions near Twin 
Falls due to a landslide, and that Kahekili Highway, by mile marker 
7 near Kahakuloa, is closed due to flooding. 

Locations in the warning include but are not limited to... 
Haliimaile, Paia, Makawao, Pauwela, Huelo, Wailuku, Waihee, Kula, 
Keanae, Nahiku, Makawao, Pukalani.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 1100 AM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard
509 
WGHW50 PHFO 202040
FFWHFO
HIC009-210000-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-171221T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
1040 AM HST WED DEC 20 2017

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Maui in Maui County

* Until 200 PM HST

* At 1035 AM HST, radar indicated heavy rain over all of windward 
  Maui, from Kahakuloa to Kahului to Huelo to Hamoa. Maui Police 
  reports road closures in many areas due to flooding, land slides, 
  and water covering the roadway. Rain was falling at a rate of 2 
  inches per hour in the heaviest showers, and some areas have 
  already received over 6 inches of rain today. If possible, avoid 
  travel until rainfall and water levels recede. 

* Locations in the warning include but are not limited to... 
  Haliimaile, Paia, Makawao, Pauwela, Huelo, Kahului, Wailuku, 
  Waihee, Kula, Keanae, Hana, Nahiku, Makawao, and Pukalani.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 200 PM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard
275 
WGHW70 PHFO 202257
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1257 PM HST WED DEC 20 2017

HIC009-210000-
/O.CON.PHFO.FF.W.0027.000000T0000Z-171221T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
1257 PM HST WED DEC 20 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM HST FOR THE
ISLAND OF MAUI IN MAUI COUNTY...

At 1255 PM HST, radar indicated that heavy rain continued over the 
west Maui mountains, while rain was gradually diminishing over 
windward east Maui. Maui County Police reports numerous road 
closures due to flooding and water on the roadway, as well as 
localized land slides. If possible, avoid travel until rainfall and 
water levels recede. 

Locations in the warning include but are not limited to... 

Paia, Makawao, Pauwela, Huelo, Kahului, Wailuku, Kula, Keanae, Hana, 
Nahiku, Honokohau, Kahakuloa, Waihee, and Napili-Honokowai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 200 PM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard
457 
WGHW50 PHFO 202351
FFWHFO
HIC009-210300-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-171221T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
151 PM HST WED DEC 20 2017

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Maui in Maui County

* Until 500 PM HST

* At 150 PM HST, radar indicated moderate to heavy rain over all of 
  west Maui, from Wailuku to Honokohau to Lahaina. While rainfall 
  has temporarily eased over many areas in windward east Maui, heavy 
  showers are just offshore, and are poised to move ashore between 
  Kahului and Pauwela in the next hour. Numerous road closures are 
  reported by Maui Police due to flooding, with ponding water and 
  debris on many roadways. If possible, avoid travel until rainfall 
  and water levels recede. 

* Locations in the warning include but are not limited to...
  Kahului, Honokohau, Kahakuloa, Haliimaile, Lahaina, Paia, Makawao,
  Wailuku, Waihee, Kula, Pukalani and Napili-Honokowai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 500 PM HST if heavy rain
persists.

LAT...LON 2069 15600 2083 15665 2089 15669 2096 15669
      2101 15666 2104 15660 2102 15656 2090 15648
      2095 15633 2094 15625 2082 15611 2080 15601
      2078 15599 2073 15599

$$

Birchard

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 20, 4:00 AM HST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 20, 4:00 AM HST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
400 AM HST Wed Dec 20 2017

.SYNOPSIS...
Deep tropical moisture will remain over the central and eastern
islands through tonight, resulting in periods of locally heavy
rainfall and thunderstorms. A cold front will push slowly across
Maui County and the Big Island through tonight, with a cooler and
drier air mass filling in following the frontal passage. The
cool, dry weather pattern is expected to linger through Friday.
Another weak front will approach Kauai Friday night, with trades
becoming established across the state during the start of the
Christmas Holiday Weekend. The winds will become weak again early
next week as another front approaches the state from the
northwest.

&&

.DISCUSSION...
At the surface, a weak cold front near Molokai is pushing slowly
toward the southeast early this morning. Also, an upper-level
trough in the vicinity of Kauai is propagating slowly eastward.
The presence of these features is maintaining unstable atmospheric
conditions across parts of central and eastern islands. In
addition, deep tropical moisture, especially over the eastern end
of the state, is producing a wet weather pattern. Cooler and drier
air is filtering down behind the front over Kauai and Oahu.

Satellite imagery shows layered clouds across the islands from
Oahu to the Big Island. Overcast low clouds are across most of
windward Kauai. Radar reflectivities indicate locally heavy
showers and isolated thunderstorms are near the northern
coastline of Maui, and the adjacent windward coastal waters.
Additional moderate showers are evident near the northern
shoreline of Molokai, as well as near the southeastern Big Island
coast and the windward Big Island coastal waters. Mainly light
showers are in the vicinity of Kauai and Oahu.

Note that the layered clouds and deep moisture combined with cold
temperatures aloft are also producing periods of snow across the
Big Island Summits. As a result, a Winter Storm Warning remains in
effect there through late tonight.

The deep tropical moisture, with precipitable water (PW) values
between 1.5 and 1.9 inches, is expected to linger over Maui
County and the Big Island today and tonight, before shifting east
of the state by daybreak Thursday. Strong dynamic forcing in
advance of the upper-level trough, as well as entrance region jet
dynamics, are creating widespread lift across most of the region.
In addition, the surface cold front will continue pushing down
across the central and eastern islands through tonight. All of
these ingredients will combine to produce widespread rainfall with
periods of locally heavy downpours and isolated thunderstorms.
This means that a flash flood threat continues across most of Maui
County and the Big Island. Therefore, a Flash Flood Watch remains
in effect for these islands through tonight.

Locally breezy northerly winds will continue to fill in behind
the cold front as it progresses down the island chain, along with
cooler and drier conditions. The forecast guidance indicates the
front will eventually move east of Maui County later today or
early early this evening. Lingering low clouds and showers will
favor north facing slopes and coasts following the passage of the
front.

The cold front will continue to progress eastward across the Big
Island later tonight, and be east of the state by Thursday.
Surface high pressure will shift southward, and be near the
island chain Thursday night and Friday. Cool and fairly dry
conditions along with locally breezy north to northeast winds are
expected on Thursday, with some lingering shower activity are
expected over the Big Island through the morning hours before the
upper-level trough axis shifts east of the area. Cool and fairly
dry weather will follow statewide Thursday night and Friday, but
steep low-level lapse rates behind the cold front are expected to
keep scattered showers moving into north facing slopes and
coasts, with a few showers possibly spilling over into leeward
areas of some of the smaller islands.

The next cold front is expected to approach from the northwest
late Friday, and push southward into the vicinity of Kauai late
Friday night. The models appear to eventually dissipate this
front early this weekend. Surface winds are forecast to become
moderate northeasterly trades starting Friday night. The low-level
trade wind flow will focus most of the showers across windward
and mauka areas. Showers are expected to decrease in coverage
from late this weekend into early next week. Winds will begin
decreasing on Monday as the next front approaches the state from
the northwest late Monday and Tuesday.

&&

.AVIATION...
A cold front will shift slowly southward through Maui County today
and into the Big Island tonight. Deep tropical moisture over the
central and eastern islands will keep conditions unsettled, with
widespread MVFR cigs/vsbys in showers and isolated thunderstorms
expected. Low clouds will be slow to break up behind the front
over Oahu and Kauai as well. Widespread MVFR cigs are expected in
windward areas, with improving conditions expected later this
morning over Kauai, and possibly improving over windward Oahu by
late this afternoon. Low clouds and showers will likely continue
to hang on across windward sections of Maui County and the Big
Island through tonight.

AIRMET Sierra remains in effect for mountain obscuration across
windward sections of Kauai and Oahu, and island wide over Maui
Molokai and the Big Island. Conditions are expected to improve
across Kauai later this morning, with improvement possible for
Oahu this afternoon. Conditions are expected to hold through late
tonight across Molokai, Maui and the Big Island.

AIRMET Tango remains in effect for moderate upper level turbulence
between 100 and FL300. These conditions are expected to remain in
place through the day today.

In addition, light rime ice is possible from Oahu eastward to the
Big Island between 120 and FL180.

&&

.MARINE...
Scattered to numerous showers along with a few thunderstorms will
remain in the forecast through tonight night as a cold front
moves down the island chain. The latest satellite imagery and
observations showed this boundary extending west-southwest over
Maui County. The cold front is forecast to continue down the
island chain through tonight. Winds will remain light ahead of
this boundary, then shift out of the north and strengthen into the
fresh category. Some areas may near advisory levels due to
terrain induced accelerations with northerly flow through, such as
the Kaulahahi Channel. There will be a brief lull in the
northerly winds Thursday night into Friday as another front
approaches and dissipates north of the area. Fresh northeast winds
are forecast to return over the weekend as a ridge of high
pressure builds north of the state behind the dissipated front.

Surf along north facing shores is forecast to remain up through
Thursday, then gradually ease through Friday as a large northerly
swell continues to impact the area. The latest observations at
the nearshore PacIOOS buoys are running around a foot or two above
predicted levels this evening, which is now being reflected in
the latest forecast package. The small craft advisory for seas
remains in effect through early Thursday and may need to be
extended through Thursday. The high surf advisory has been
extended through Thursday.

The active pattern will continue into the weekend as a series of
northwest swells move through and impact the area. Surf may near
or reach advisory levels along north and west facing shores late
Saturday through Sunday. Guidance, however, has slightly backed
off of this northwest swell over the past couple of runs. Models
depict a very large northwest (long period) swell arriving late
Tuesday through midweek, which could lead to warning-level surf
along north and west facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Thursday for north facing
shores of Niihau, and for north and east facing shores of Kauai,
Oahu, Molokai, Maui and the Big Island.

Flash Flood Watch through late tonight for Molokai, Lanai,
Kahoolawe, Maui, and the Big Island.

Winter Storm Warning until 6 AM HST Thursday for Big Island
Summits.

Small Craft Advisory until 6 AM HST Thursday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters.

&&

Discussion...Houston
Aviation...Jelsema
Marine...Gibbs

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:51 PM HSTSpecial Marine WarningHFO54 min
Dec 20, 4:51 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Dec 20, 11:25 AM HSTSpecial Marine WarningHFO50 min
Dec 20, 12:12 PM HSTSpecial Marine WarningHFO93 min

Nearby

Flash Flood Warnings in Hawaii, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.